The New Anti Coags

Well that was easy!!!! Why was I worried? I made the appointment a month ago wanting to change from warfarin to the new anti coags, because each time I go away my INR goes haywire. The Doctor at my surgery is so supportive, she told me if she had AF she would not want to take Warfarin or be tied to a machine either but would choose one of the newer treatments. she explained about the risks, we fully explored all the ifs and buts and decided on Rivaroxaban, one 20mg tablet a day. She wants me back in 28days to check me over and if there are any problems I'm to go back immediately , so .....I start tomorrow......

46 Replies

  • Well done and well done your GP. Nice to have a good one. Keep us posted on progress won't you.


  • I will Bob

  • Good to hear you're getting sorted. I may be doing the same soon as my INR levels on warfarin are all over the place, 1.9 today. I always seem to be at the doctors surgery for tests and am getting more than a little fed up with it. Will be interested to hear how you get on with Rivaroxaban.


  • I'll update as I go along Jean

  • Well Done Mammacass,

    Hope it goes well for you, keep us all updated.

    Kind Regards


  • I will Barry, I feel so excited, so free

  • Wow, excellent! Bingo, just like that. Congratulations and well done!

  • It was indeed, just like that !!!!

  • Good for you! you will have a new lease of life believe me! best thing I ever did.

    Good luck


  • Thank you Wendi, I've thought about it long and hard and I'm sure it's the best way forward for me.

  • I've been taking rivaroxaban for almost 2 years with no problems. Other than knocking the top of a veruca it's been great !

  • Well, I haven't got a verruca so I should be okay !!! How are you feeling now after your recent procedure?

  • Well, it didn't work so disappointed BUT over the moon with my new medication which has kept me in NSR for a gloriously relaxed 72 hours.

    Only need to make it to July for my ablation. I'm told they will kill my flutter for sure even if the AF comes back so even if it's not 100% first time it will be an improvement on this last month!

  • It's only a couple of months to go, fingers crossed for you

  • Yay! Good result MammaCass. I've been taking rivaroxaban for six months now with no problems and not having to worry about diet and INR"s is just wonderful.

  • Went in fear and trepidation ready for a fight, the doctor was so supportive, it was incredible, so looking forward to the freedom

  • Exactly the same as me. Went in with full body armour armed with all the facts and figures I could manage and in the end had a very sensible grown up conversation. It just goes to show that some GP's are beginning to see the light!

  • All good wishes - I would love to change, but the surgery not very interested in alternatives. Please let us know how you get on - and hope for the best.

  • I think you will find that the surgery isn't interested due to the cost.

    I should persist.

    Right from the beginning I said I didn't want Warfarin and wanted Rivoroxaban and the Cardiologist smiled and asked me how I knew about it. So Rivoroxaban it was. I know the risks and still think it's the best.

    Keep pushing. Good luck.

  • You're probably right Bebe, but knowledge is often the key to getting where you want to be.

  • Many thanks - I will try again!

  • I spoke to someone in the medical profession and he said you should ask for, in writing, the clinical reason why they aren't willing to put you on the new anti Coags given that the NICE guidelines recommend it. Failing that ask them for a referral to a GP not in the same practice as they are clearly unwilling to follow NICE guidelines (which are the national standards of practice set out for GPs to follow)

  • Excellent news and well done your doctor. I have been on it for 13 months and no side effects etc. Fingers crossed its plain sailing for you.



  • Thank you Lal

  • Some things are just much easier than we anticipate, great to hear and hope all goes well for you.

  • It certainly was easier than I had anticipated.

  • Rivaroxaban has been fine for me. No problems at all. Best of luck.

    I've just started Flecainide, so am a little anxious too.

  • For me Flecainide after bisporlol was wonderful, the only drawback was a metallic taste in my mouth but it was a small price to pay

  • Have still to take Bisoprolol !

    Trying to fight the headache at the moment. Early days.

  • it all takes time Linc, I got so frustrated in the early days, but this forum was God sent. I learned so much from the good folk on here and the knowledge gained has given me the confidence to talk with the professionals on an equal footing

  • Excellent result. I had the same problem as you and my Dr and EP had no hesitation changing me over to Rivaroxaban which I have been on for a year now with no problems at all. Hope all goes well with you.

    Take care and Angel blessings.


  • Thank you Di, I took my first tablet 3 hours ago, no heartburn tummy pains no rushing to the loo, no aches or pains out of the ordinary and above all I had a large portion of spinach with my lunch, love the stuff but have kept it to a minimum for the last 18months!!!!!

  • My cardiologist suggested I change from Warfarin to an anti-coagulant and doctor put me on Rivaroxiban. I felt fine on it and great not to have to keep going back and forwards for INR tests. However I seem to have had niggling problems recently which have no specific reason. Bladder infections (not had since I was pregnant over 40 years ago. That was while on Warfarin. Related? No idea. Now I have had severe stomach upset caused by Campylobacter. My husband has not caught it. Unrelated I am sure but another niggling problem which has not occurred before. I guess these things are to do with getting older even though I try to keep very healthy and fit.

  • Campylobacter is a bacterial infection which causes food poisoning. It's commonly found in raw meats, particularly poultry. Have you been to see your GP to get it confirmed? It's a nasty bug, hope you're better soon

  • Hi,So pleased you have got it sorted,I keep putting off going to Dr's as a bit scared at lack of antidote and how a change will affect me. I really want to stop taking Warfarin as I have never felt right since taking it.Tummy always agitated after eating. I will muster up the courage soon. Let us know how you get on. Best wishes Kath

  • Kath, just go for it, if that's how you feel about warfarin then go for it, the NICE guidelines recommend it, very very experienced specialists are recommending it, do you think they would if is wasn't safe? It's taken me 18 months to get to this point and now I feel so relieved to have done it

  • Kath, I have been on rivaroxiban for over a year and have had tooth extractions and an hernia operation without any problems.

    As rivaroxiban is out of your system within 24 hours I simply did not take any 48 hours prior to these operations.

    You will find the freedom fantastic, my check ups are now at 8 month periods and I can eat and drink whatever.

    Taking in mind that we are all different with different degrees of AF you obviously should do some research, it seems that there is nowhere better than this blog to start

    Best of luck with everything

  • Brilliant! I am on Apixaban and cannot put into words how much better I feel since coming off Warfarin. It was affecting me mentally i.e. depression was creeping in but now I feel great. Hope you do too while on your NOAC. Patricia.

  • Hi Patricia, so good to hear so many positive posts. Having made my descision and having such a lovely response from my GP has really lifted my spirit and I feel much more positive about the future now and it's only day two!!!!!!!!

  • I did the same, went on rivaroxaban, no problem. Glad you're sorted. My gp was very cooperative, and I hardly needed my notes explaining why I thought I should change from warfarin. JanR

  • Hi Jan, I remember you saying you were changing to the new anti coags, delighted to hear you're getting on with them, have they helped the hair problem at all? We must get together for coffee, it would be lovely to catch up x

  • Hi can I ask if you had to get your INR to a certain level before you could take the NOAC or did you take Warfarin one day and the Rivaroxaban the next?

  • My Inr really was quite stable around 2.5 but dipped when ever I went to Portugal then I'd spend around six weeks trying to get it back into range. The doctor didn't check my Inr before prescribing the new meds and told me not to take my Tuesday warfarin and to start with the new meds on Wednesday, so I didn't take any anti coags for one day between the old and the new

  • I only started with AF in March, due to septic shock, which left me with A F I've only had experience of Apoxaban,as I didn't fancy Warfarin,and as I started in Teneriffe that's all they use!( they think Warfarin very old fashioned)

    I already have monthly blood tests as I also have Rhuematoid Arthritis and take meds for that,so everything is checked at once!

  • In Teneriffe they did tells I might have to come off it in UK due to cost! But my GP was fine about it!

  • I'm just delighted to be on the new meds and not tied to a machine anymore

You may also like...